Maine, 2010

Flooding in Maine, February 25 to 27, 2010

February 25 to 27, 2010 · NWS GYX · 2 events in 1 county or zone

Strong coastal low pressure resulted in 5 to 7 inches of rain and caused moderate flooding on the Presumpscot River in Portland and Westbrook. Several homes and businesses were flooded.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$425,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Strong coastal low pressure resulted in 5 to 7 inches of rain and caused moderate flooding on the Presumpscot River in Portland and Westbrook. Several homes and businesses were flooded. The river crested over 8.5 feet above flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 25, 3:11 AM EST, 4 hours 21 minutes earlier.

Area forecast discussion, Feb 25, 3:11 AM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
311 AM EST THU FEB 25 2010

.SYNOPSIS...
...3 DAY STORM RAINFALL TOTALS WILL RUN 3 TO 6 INCHES...WITH LOCALLY
HIGHER AMOUNTS...

ANOTHER MID ATLANTIC STORM WILL RACE UP THE COAST TODAY...THEN
RAPIDLY INTENSIFY AS IT PARKS ITSELF OVER THE REGION INTO THE
WEEKEND. THE STORM WEAKENS THROUGH THE WEEKEND BEFORE FINALLY
MOVING EASTWARD SUNDAY NIGHT. A TRAILING TROUGH IS LEFT IN ITS
WAKE ON MONDAY...AND MOVES SOUTH OF THE REGION ON TUESDAY.

&&

.NEAR TERM /THROUGH TODAY/...
MODERATE RAIN CONTINUES OVER MUCH OF SOUTHERN AND COASTAL AREAS
EARLY THIS MORNING WITH A STRIPE OF MIXED PRECIPITATION FROM
FRYEBURG TO NORTH AND WEST OF AUGUSTA...WITH SNOW WELL NORTH AND
WEST OF THE MIXED PRECIPITATION. EXPECT PRECIPITATION TO CONTINUE
THROUGH THE DAY. PTYPE IS A BIT PROBLEMATIC...AS LOOKS LIKE IT WILL
REMAIN ELEVATION DEPENDENT. WAS CONSIDERING WHAT TO DO WITH CURRENT
WARNING AND AM ON THE FENCE. DEFINITELY HARD PRESSED TO KEEP IT BASED
ON WHAT HAPPENS IN LOWER ELEVATIONS OF CT RIVER VALLEY...AND MIGHT
HAVE HARD TIME VERIFYING IT EVEN AT HIGHER ELEVATIONS. DON'T WANT
TO DROP IT ONLY TO HAVE TO RE-ISSUE LATER DEPENDING ON WHAT 12Z
RUN SHOWS. IT'S IN PLACE SO WILL RELUCTANTLY HOLD ONTO IT FOR NOW.
WILL ALSO BE HOLDING ON TO CURRENT HIGH WIND WARNINGS AND WILL BE
ADDING WIND ADVISORIES TO THE REST OF THE FORECAST AREA.

&&

.SHORT TERM /TONIGHT/...
HEAVIEST OF THE QPF CONTINUES THROUGH THIS EVENING...THEN BEGINS
TO TAPER OFF FROM SOUTHWEST TO NORTHEAST BETWEEN MIDNIGHT AND
SUNRISE. USED A BLEND OF MAV/MET/CURRENT FORECAST FOR TEMPS/WINDS
AND BLEND OF MAV/CURRENT FORECAST FOR POPS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
BIGGEST THREAT CONTINUES TO BE FRESH AND SALT WATER
FLOODING...WITH SNOW ACROSS THE HIGH TERRAIN ON FRIDAY (SEE HYDRO
AND COASTAL FLOOD SECTIONS BELOW FOR DETAILS). DRY SLOT WILL BE
SITUATED OVER THE REGION FRIDAY...HOWEVER...LOW LEVEL MOISTURE
WILL CONTINUE TO RUSH IN FROM THE BRINK. DRY SLOT WILL GRADUALLY
FILL IN FRIDAY NIGHT AS COLDER AIR ADVECTS INTO THE REGION (FROM
THE SOUTH)...AND IS DYNAMICALLY PRODUCED.

AMOUNT OF SNOW SHOWER ACTIVITY AND PERIODS OF SNOW ON SATURDAY
WILL BE DETERMINED BY THE EXACT PLACEMENT OF THE SURFACE LOW AND
SYSTEM ALOFT. ACCUMULATING SNOWS TO CONTINUE FOR THE NORTHERN MOUNTAINS
WHERE TOTALS WILL BE PILING UP.

NEAR MISS STORM ON MONDAY WILL KEEP THINGS BUSY. WILL CONTINUE TO
MONITOR PATH OF THIS SYSTEM.

REST OF NEXT WEEK WILL BE MUCH MORE QUIETER AS HIGH PRESSURE
SETTLES SOUTH FROM CANADA.
&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
SHORT TERM...IFR CONDITIONS THROUGH TONIGHT WITH GUSTY EASTERLY WINDS.

LONG TERM...LIFR AND IFR CONDITIONS FRIDAY INTO
SATURDAY...GRADUALLY IMPROVING BY SUNDAY.

&&

.MARINE...
SHORT TERM...STORM WARNING TODAY INTO TONIGHT.

LONG TERM...WINDS WILL CONTINUE TO GRADUALLY SUBSIDE ON
FRIDAY...HOWEVER SEAS WILL CONTINUE TO BE RELATIVELY HIGH. NEAR
MISS WITH STORM ON MONDAY WELL OFF THE COAST MAY KEEP THE WAVES UP
FOR ANOTHER DAY OR TWO NEXT WEEK.

&&

.HYDROLOGY...
...POTENTIALLY SIGNIFICANT HYDRO EVENT UNFOLDING FOR NORTHERN NEW ENGLAND...

MOISTURE CONTINUES TO FEED QUICLY OFF THE BRINK (GULF OF MAINE).
UPSLOPE FLOW ADDING TO THE PRECIPITATION AS THE TROPICAL MOISTURE
SOURCE HEADS QUICKLY TO THE NW. EXPECT 3 DAY RAINFALL TOTALS
(WEDNESDAY THROUGH FRIDAY) TO BE IN THE 3 TO 6 INCHES RANGE...WITH
LOCALLY HIGHER AMOUNTS. IF THIS OCCURS...LOW LYING...STREAM AND
MAINSTEM RIVER FLOODING WOULD RESULT.

AS OF THE EARLY MORNING HOURS ON THURSDAY...HIGHEST RAINFALL
TOTALS HAVE FALLEN ACROSS SOUTHERN INTERIOR MAINE WHERE ISOLATED
TOTALS ARE ALREADY APPROACHING 2 INCHES. WATCHING THE PRESUMPSCOT
RIVER IN WESTBROOK...WHICH IS ALREADY WELL ON ITS WAY CLIMBING
TOWARDS ITS FLOOD STAGE.

&&

.TIDES/COASTAL FLOODING...
...SIGNFICANT SPLASH-OVER EVENT WITH LOCALIZED FLOODING EXPECTED BY
THIS EVENING...

THE COASTAL FLOOD NOMOGRAM IS INDICATING A SPLASH-OVER POTENTIAL
FOR THIS MORNING AND MORE SO THIS EVENING...DESPITE BEING AT A
VERY LOW POINT IN THE ASTRONOMICAL TIDE CYCLE! WHEN THE SWAN MODEL
WAVE FORECAST IS USED WITH A STORM SURGE HIGHER THAN THE MODEST
GFS STORM SURGE FORECAST...SIGNIFICANT SPLASH-OVER AND SOME
COASTAL FLOODING BECOMES MORE LIKELY BY THIS EVENING. EXPECT A
SIGNIFICANT SLOSHING EVENT...WITH EAST TO NORTHEAST FACING BEACHES
SOUTH OF PORTLAND TO TAKE THE BRUNT OF THE WAVE ACTION. THIS WILL
BE A PROLONGED EVENT...CONTINUING INTO FRIDAY...CAUSING
SIGNIFICANT BEACH EROSION.

THE STORM SURGE THIS EVENING MAY RUN AROUND 2.5 FEET OR HIGHER.
THIS DEPENDS ON THE EXACT TIMING OF THE HIGHEST STORM FORCE WINDS.
A STORM SURGE OF 2.7 FEET WOULD PLACE THIS DATE AS PORTLAND'S 17
HIGHEST STORM SURGE ON RECORD...MATCHING THE PATRIOT'S DAY STORM
SURGE OF APRIL 2007 (PLEASE NOTE THAT THE PATRIOT'S DAY STORM
BEGAN WITH A MUCH HIGHER ASTRONOMICAL TIDE HOWEVER).

SIGNIFICANT FRESH WATER RUNOFF NEAR ESTUARIES AND RIVERMOUTHS SUCH
AS THE SACO RIVER WILL ONLY AGGRAVATE SPLASH-OVER AND COASTAL
FLOOD ISSUES.

ON FRIDAY...ASTRONOMICAL TIDES WILL OFFSET THE SLIGHTLY
DIMINISHING WINDS AND WAVES. THIS MAY SWITCH SOME OF THE FLOOD
THREAT TO LOW LYING AREAS SUCH AS THE BACKWATER REGION IN HAMPTON.

ASTRONOMICAL TIDES WILL CONTINUE TO INCREASE INTO THIS WEEKEND.
AGAIN...THIS WILL BE A PROLONGED EVENT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM 9 AM EST THIS MORNING THROUGH FRIDAY
     AFTERNOON FOR MEZ018>028.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY FOR
     MEZ007-012.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST FRIDAY FOR MEZ013-014.
     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY FOR
     MEZ008-009-013-014.
     WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR MEZ007>009-012.
     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY
     FOR MEZ018-019-023-024.
     HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST FRIDAY
     FOR MEZ020>022-025>028.
     COASTAL FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MEZ025>028.
     COASTAL FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH FRIDAY
     AFTERNOON FOR MEZ023-024.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EST THIS MORNING FOR MEZ023-
     024.
NH...FLOOD WATCH FROM 9 AM EST THIS MORNING THROUGH FRIDAY
     AFTERNOON FOR NHZ006-008>010-013-014.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY FOR
     NHZ001>009.
     WINTER STORM WARNING UNTIL 7 AM EST FRIDAY FOR NHZ001>005-007.
     HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY
     FOR NHZ010-013-014.
     COASTAL FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH FRIDAY
     AFTERNOON FOR NHZ014.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EST THIS MORNING FOR NHZ014.
MARINE...STORM WARNING FROM 1 PM THIS AFTERNOON TO 4 AM EST FRIDAY FOR
     ANZ150>154.

&&

CANNON
Hazardous weather outlook, Feb 25, 3:35 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
335 AM EST THU FEB 25 2010

MEZ018-019-NHZ010-013-260845-
INTERIOR YORK-INTERIOR CUMBERLAND-STRAFFORD-INTERIOR ROCKINGHAM-
335 AM EST THU FEB 25 2010

...FLOOD WATCH IN EFFECT FROM 9 AM EST THIS MORNING THROUGH FRIDAY
AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ025>028-260845-
SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
335 AM EST THU FEB 25 2010

...COASTAL FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
...FLOOD WATCH IN EFFECT FROM 9 AM EST THIS MORNING THROUGH FRIDAY
AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.
   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WATCH.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-024-NHZ014-260845-
COASTAL YORK-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-
335 AM EST THU FEB 25 2010

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...FLOOD WATCH IN EFFECT FROM 9 AM EST THIS MORNING THROUGH FRIDAY
AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH
FRIDAY AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   FLOOD WATCH.
   COASTAL FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-260845-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
335 AM EST THU FEB 25 2010

...STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORM FORCE WINDS WILL RAPIDLY DIMINISH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ020>022-260845-
ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
335 AM EST THU FEB 25 2010

...FLOOD WATCH IN EFFECT FROM 9 AM EST THIS MORNING THROUGH FRIDAY
AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ013-014-260845-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
335 AM EST THU FEB 25 2010

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ012-260845-
SOUTHERN OXFORD-
335 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ006-008-009-260845-
SOUTHERN CARROLL-MERRIMACK-BELKNAP-
335 AM EST THU FEB 25 2010

...FLOOD WATCH IN EFFECT FROM 9 AM EST THIS MORNING THROUGH FRIDAY
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007-NHZ001>005-007-260845-
NORTHERN OXFORD-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SULLIVAN-
335 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE AND NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ008-009-260845-
NORTHERN FRANKLIN-CENTRAL SOMERSET-
335 AM EST THU FEB 25 2010

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Cumberland

When
February 25, 7:32 AM EST to February 27, 2:50 AM EST
Where
Cumberland County, 0.88 mi W of Cumberland Mills to 0.91 mi WNW of Cumberland Mills
Cause
Heavy Rain
Property damage
$300,000
Reported by
Official NWS Observations
Coordinates
43.678, -70.368

A strong coastal low produced 5 to 7 inches of rain in southwest Maine resulting in moderate flooding on the Presumpscot River at Westbrook, (flood stage 15.0 ft). The river crested at 23.55 ft.

Flood, Cumberland

When
February 25, 7:32 AM EST to February 27, 2:50 AM EST
Where
Cumberland County, 0.46 mi NW of Pleasant Hill to 0.58 mi ESE of Pleasant Hill
Cause
Heavy Rain
Property damage
$125,000
Reported by
Law Enforcement
Coordinates
43.724, -70.278

Heavy rain caused moderate flooding on the Presumpscot River in Portland.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2010Every state in 2010This day in weather historyWarnings in Maine, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217530, 217531.